Alert archive / Oklahoma / Tornado Warnings in 2007
Tornado Warning 69, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Jun 13, 2007, 7:44 PM CDT for Major County, Oklahoma. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2007, 7:44 PM CDT (00:44 UTC)
- Expired
- Jun 13, 2007, 8:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Major County, OK
The radar
The Vance AFB radar (KVNX), 60 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 7:45 PM CDT | TORNADO | 6 Sw Orienta, OK | LOCATION APPROXIMATE. TORNADO ONLY LASTED ABOUT ONE MINUTE. |
| Jun 13, 7:47 PM CDT | TORNADO | 6 Sw Orienta, OK | LOCATION APPROXIMATE. TORNADO LASTED 3-4 MINUTES. SOME DAMAGE TO AT LEAST ONE POWER POLE AND SOME POWER LINES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 1:54 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 0.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1281 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KOUN 140044 TOROUN OKC093-140130- /O.NEW.KOUN.TO.W.0069.070614T0044Z-070614T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORMAN OK 744 PM CDT WED JUN 13 2007 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * TORNADO WARNING FOR... MAJOR COUNTY IN NORTHWEST OKLAHOMA... * UNTIL 830 PM CDT * AT 744 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES WEST OF ORIENTA...MOVING NORTHWEST AT 5 MPH. * LOCATIONS IN THE WARNING INCLUDE ORIENTA. TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE WALLS. LAT...LON 3629 9862 3629 9848 3638 9846 3639 9866 $$ 30
1 follow-up statement
000 WWUS54 KOUN 140057 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 756 PM CDT WED JUN 13 2007 OKC093-140130- /O.CON.KOUN.TO.W.0069.000000T0000Z-070614T0130Z/ MAJOR OK- 756 PM CDT WED JUN 13 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR MAJOR COUNTY... AT 756 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES SOUTHWEST OF ORIENTA. THIS POSSIBLE TORNADO WAS NEARLY STATIONARY. ALONG WITH THE POTENTIAL FOR A TORNADO... HAIL TO THE SIZE OF GOLFBALLS... FREQUENT LIGHTNING AND TORRENTIAL RAINFALL WILL ALSO BE LIKELY. * LOCATIONS IN THE WARNING INCLUDE ORIENTA. THIS TORNADO IS LIKELY OBSCURED BY RAIN AND MAY NOT BE VISIBLE. ABANDON MOBILE HOMES AND VEHICLES. IF POSSIBLE... MOVE TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS. LAT...LON 3629 9862 3629 9848 3638 9846 3639 9866 $$ 30
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 13, 2:08 PM CDT, 5 hours 36 minutes earlier.
Area forecast discussion, Jun 13, 2:08 PM CDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
208 PM CDT WED JUN 13 2007
.DISCUSSION...
UPR LOW IN SE CO/NE NM THIS AFTERNOON... WILL SLOWLY MOVE E AND SE
INTO/OVR THE OK AND TX PANHANDLES TONIGHT. A COLD FRONT WILL MOVE
EAST TO NEAR THE WEST OK/TX PANHANDLE BORDER LATE THIS AFTN. ANOTHER
BOUNDARY EXTENDED FROM NEAR FREEDOM... TO NEAR KINGFISHER EARLY THIS
AFTERNOON. SOME SUBSIDENCE HAS OCCURRED OVER PARTS OF THE AREA DUE
TO SHORTWAVE MOVING AROUND THE LOW AS SEEN IN WV IMAGERY. HOWEVER...
THIS SEEMS TO BE ABATING WITH TSTMS BEGINNING TO DEVELOP NEAR THE
OUTFLOW BOUNDARY AND CUMULUS CLOUDS DEVELOPING IN THE FA EARLY THIS
AFTN. ADDITIONAL TSTMS ARE EXPECTED TO DEVELOP NEAR THESE BOUNDARIES
LATE THIS AFTN/EVENING... WITH SEVERE STORMS POSSIBLE. SHWRS/TSTMS
WILL CONT OVERNIGHT WITH THE UPR LOW IN THE REGION. IN ADDITION TO
THE SEVERE STORMS... HEAVY RAINFALL WILL BE POSSIBLE WHICH MAY LEAD
TO FLOODING IN SOME AREAS. WILL ISSUE A FLASH FLOOD FOR AREAS MAINLY
I-40 NORTH THROUGH TONIGHT.
UPR LOW WILL CONT TO MEANDER ACROSS THE SOUTHERN PLAINS INTO THE
WEEKEND. WITH THE UPR LOW PROVIDING LIFT AND WEAKLY CAPPED MOIST
AIRMASS IN PLACE... SHOWERS/THUNDERSTORMS WILL AFFECT PORTIONS OF
THE FA THRU THE WEEKEND. HEAVY RAIN WILL CONT TO BE POSSIBLE.
HOWEVER... THE EXACT LOCATION/AREA OF THE HEAVIEST RAIN/TSTMS WILL
BE SOMEWHAT DEPENDENT ON BOUNDARIES LEFT FROM THE PREVIOUS DAY AND
NIGHTS CONVECTION.
MODELS SHOWING AN UPR TROUGH MOVING EAST ACROSS PACIFIC NW AND
NORTHERN ROCKIES SUNDAY. UPR LOW THAT REMAINS OVER THE REGION OVER
THE NEXT SEVERAL DAYS WILL EVENTUALLY OPEN UP INTO A SHORTWAVE LATE
THIS WEEKEND MOVING EAST OVER THE CENTRAL AND SOUTHERN PLAINS INTO
THE MISSISSIPPI VALLEY. THE MAIN UPR TROUGH EXPECTED TO MOVE EAST
ACROSS THE NORTHERN/CENTRAL PLAINS EARLY NEXT WEEK... WITH A FRONT
MOVING ACROSS THE FA. UPR RIDGE WILL BUILD ACROSS THE ROCKIES BEHIND
THE TROUGH WITH NW FLOW OVER THE REGION.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 68 83 68 84 / 60 60 60 50
HOBART OK 67 83 67 86 / 70 40 40 40
WICHITA FALLS TX 70 89 69 88 / 40 30 40 40
GAGE OK 64 81 62 83 / 80 50 40 40
PONCA CITY OK 66 83 66 83 / 60 60 60 50
DURANT OK 70 88 70 87 / 20 60 60 50
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR OKZ004>020-
024>026.
TX...NONE.
&&
30/25Hazardous weather outlook, Jun 13, 3:00 PM CDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
300 PM CDT WED JUN 13 2007
OKZ004>048-050>052-TXZ083>090-141200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
300 PM CDT WED JUN 13 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING
OVER ALL OF CENTRAL AND WESTERN OKLAHOMA... AND WESTERN NORTH
TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS WEST OF A LINE FROM PONCA CITY... TO
STILLWATER... TO SULPHUR... TO MARIETTA...AND INCLUDES ALL OF
WESTERN NORTH TEXAS.
TIMING...
SEVERE STORMS WILL BE LIKELY THROUGH MIDNIGHT.
IMPACTS...
WIND GUSTS UP TO 70 MPH AND GOLFBALL SIZE HAIL WILL BE A THREAT WITH
THE STRONGEST STORMS. A TORNADO IS POSSIBLE WITH THE MOST INTENSE
STORM. LOCALLY HEAVY RAIN WILL CAUSE SOME LOCALIZED FLOODING
PROBLEMS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGERS ACROSS THE SLIGHT RISK
AREA... SHOULD MONITOR CONDITIONS AND BE PREPARED FOR SEVERE WEATHER
OPERATIONS THROUGH THIS EVENING.
DISCUSSION...
SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS MUCH OF
WESTERN OKLAHOMA THIS AFTERNOON AND EARLY EVENING...WITH THE THREAT
EXPANDING INTO CENTRAL OKLAHOMA TOWARD EVENING. VERY UNSTABLE AIR
COMBINED WITH SOME WIND SHEAR WILL LEAD TO A FEW SUPERCELL
THUNDERSTORMS...ESPECIALLY WHERE STORMS INTERACT WITH WEAK
BOUNDARIES ACROSS THE AREA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUN 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH TONIGHT... WHICH
COULD LEAD TO FLOODING IN SOME LOCATIONS. PLEASE REFER TO THE FLASH
FLOOD WATCH FOR THE NORTHERN HALF OF OKLAHOMA FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THURSDAY ACROSS
APPROXIMATELY SOUTHWEST HALF OF OKLAHOMA AND ALL OF WESTERN NORTH
TEXAS. SEVERE STORMS WILL BE POSSIBLE AGAIN FRIDAY ACROSS WESTERN
NORTH TEXAS. THE CONTINUED PRESENCE OF THE UPPER LEVEL LOW PRESSURE
SYSTEM OVER THE SOUTHERN PLAINS WILL MAINTAIN A RELATIVELY HIGH
PROBABILITY OF SHOWERS AND THUNDERSTORMS INTO THE WEEKEND.
OTHER HAZARDOUS WEATHER...
AS A RESULT OF NUMEROUS ROUNDS OF SHOWER AND THUNDERSTORM
ACTIVITY... THE POTENTIAL WILL EXIST FOR SOME AREAS TO RECEIVE HEAVY
RAINFALL AND POSSIBLE FLOODING INTO THE WEEKEND.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.
30/MAXWELLIn the hours before
Local storm report, Jun 13, 6:45 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
645 PM CDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL CARTER 35.22N 99.50W
06/13/2007 E1.50 INCH BECKHAM OK FIRE DEPT/RESCUE
&&
TY/DWSpecial weather statement, Jun 13, 6:46 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 646 PM CDT WED JUN 13 2007 OKZ022-140000- WASHITA OK- 646 PM CDT WED JUN 13 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WASHITA COUNTY. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES WEST OF SENTINEL TO 7 MILES EAST OF ROCKY AT 646 PM CDT...MOVING NORTHEAST AT 25 MPH. DIME-SIZE HAIL AND WINDS TO 50 MPH ARE LIKELY. PEOPLE IN WASHITA COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Local storm report, Jun 13, 6:52 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
652 PM CDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TORNADO 3 W ORIENTA 36.36N 98.53W
06/13/2007 MAJOR OK BROADCAST MEDIA
LOCATION APPROXIMATE. TORNADO BEGAN AROUND 642 PM ALONG
AND JUST SOUTH OF HIGHWAY 412, APPARENTLY REMAINING OVER
OPEN COUNTRY AND ENDING AROUND 644 PM.
&&
SMITHSpecial weather statement, Jun 13, 7:02 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 702 PM CDT WED JUN 13 2007 OKZ016-022-140015- CUSTER OK-WASHITA OK- 702 PM CDT WED JUN 13 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER AND WASHITA COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 7 MILES SOUTHWEST OF BURNS FLAT TO 5 MILES SOUTH OF CORDELL AT 702 PM CDT...MOVING NORTHEAST AT 35 MPH. DIME-SIZE HAIL AND WINDS AROUND 50 MPH ARE LIKELY. PEOPLE IN CUSTER AND WASHITA COUNTIES...INCLUDING THE CITY OF CLINTON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 13, 7:26 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 726 PM CDT WED JUN 13 2007 OKZ024-140045- CANADIAN OK- 726 PM CDT WED JUN 13 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CANADIAN COUNTY. A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF CALUMET AT 726 PM CDT...MOVING NORTH AT 15 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN CANADIAN COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
Local storm report, Jun 13, 7:36 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
736 PM CDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 5 E CLINTON 35.51N 98.88W
06/13/2007 E0.75 INCH CUSTER OK PUBLIC
&&
TY/DWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:00 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer | 45 min |
| Jun 13, 7:01 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 29 min |
| Jun 13, 7:10 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 50 min |
| Jun 13, 7:41 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 49 min |
| Jun 13, 7:58 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 47 min |
| Jun 13, 8:13 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 32 min |
| Jun 13, 8:24 PM CDT | Severe Thunderstorm Warning | OUN | Major | 36 min |
| Jun 13, 8:28 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 47 min |
| Jun 13, 8:41 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 49 min |
| Jun 13, 8:57 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 48 min |
| Jun 13, 9:01 PM CDT | Severe Thunderstorm Warning | OUN | Major | 29 min |
| Jun 13, 9:29 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher | 46 min |
| Jun 13, 9:53 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 67 min |
| Jun 13, 10:10 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 50 min |
| Jun 13, 10:29 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 46 min |
| Jun 13, 10:33 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 42 min |
| Jun 13, 10:57 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo | 63 min |
| Jun 13, 11:15 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 45 min |
| Jun 14, 12:02 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 43 min |
| Jun 14, 12:04 AM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa | 41 min |
| Jun 14, 12:23 AM CDT | Severe Thunderstorm Warning | OUN | Washita | 52 min |
| Jun 14, 12:45 AM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 45 min |
| Jun 14, 1:46 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton | 44 min |
| Jun 14, 2:08 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Love | 37 min |
| Jun 14, 3:06 PM CDT | Severe Thunderstorm Warning | OUN | McClain | 24 min |
| Jun 14, 5:11 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 21 min |
| Jun 14, 5:40 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 50 min |
Nearby
Tornado Warnings in Oklahoma, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.